Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 34, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 9, 2022, 2:18 PM CDT for Ashley County, Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2022, 2:18 PM CDT (19:18 UTC)
- Expired
- Aug 9, 2022, 6:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 183 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:00 PM CDT | FLASH FLOOD | 1 Wsw North Crossett, AR | FLOODING ON MIMOSA STREET AND CHERRY STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WGUS54 KJAN 091918
FFWJAN
ARC003-092215-
/O.NEW.KJAN.FF.W.0034.220809T1918Z-220809T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
218 PM CDT Tue Aug 9 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Ashley County in southeastern Arkansas...
* Until 515 PM CDT.
* At 218 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain in Montrose and Hamburg. Between 3 and 4 inches of rain
have fallen across parts of the warned area. The expected rainfall
rate is 2 to 3 inches per hour. Additional rainfall amounts of 1
to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Crossett, Hamburg, North Crossett, West Crossett, Portland,
Montrose, Old Milo and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3319 9146 3307 9211 3307 9213 3310 9213
3310 9214 3315 9212 3315 9211 3316 9211
3316 9214 3321 9213 3321 9208 3324 9209
3324 9207 3325 9207 3326 9205 3327 9204
3328 9204 3339 9176 3339 9146
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
NF1 follow-up statement
052
WGUS54 KJAN 092153
FFWJAN
ARC003-092315-
/O.EXT.KJAN.FF.W.0034.000000T0000Z-220809T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
453 PM CDT Tue Aug 9 2022
The National Weather Service in Jackson has extended the
* Flash Flood Warning for...
Ashley County in southeastern Arkansas...
* Until 615 PM CDT.
* At 453 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain in Montrose and Hamburg. Between 3 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Crossett, Hamburg, North Crossett, West Crossett, Portland,
Montrose, Old Milo and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3319 9146 3307 9211 3307 9213 3310 9213
3310 9214 3315 9212 3315 9211 3316 9211
3316 9214 3321 9213 3321 9208 3324 9209
3324 9207 3325 9207 3326 9205 3327 9204
3328 9204 3339 9176 3339 9146
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 1:26 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 9, 1:26 PM CDT, 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 126 PM CDT Tue Aug 9 2022 .UPDATE... Updated for 18Z aviation discussion. && .AVIATION... 18Z TAF discussion: An area of showers and thunderstorms has developed across parts of the forecast area, with TSRA likely to impacts several of the TAF sites before around 00Z Wednesday. A chance for SHRA or TSRA will continue after that time frame, but confidence in impacts to any one TAF site are low at this time. Any storms could cause brief periods of reduced visibility, variable ceilings, and gusty winds. Another round of showers or storms will develop and begin to affect the area TAF sites after 12Z Wednesday. There is a chance for some patches of low stratus or fog late tonight, but with rain chances around, confidence was low for inclusion in the TAFs yet. /NF/ && .DISCUSSION... Abundant moisture is in place across our forecast area today. Regional soundings analyzed PWAT values around 2.0 inches, with the potential for 2,000-4,000 J/kg of SBCAPE through the afternoon before convection overturns the atmosphere. Forecast soundings show a tall/skinny CAPE profile which, when combined with high PWATs and weak steering flow, would support the potential for localized heavy downpours. Storms today could produce some isolated flash flooding, especially given the recent rainfall around the region. Will introduce a "Limited" threat area for localized flash flooding into our HWO text and graphics through tonight to account for isolated heavy downpours. /NF/ Prior discussion below: Today through tonight...A tropical airmass prevails across the ArkLaMiss with PWATS ranging around 2.0 inches. This combined with afternoon heating will kick of afternoon thunderstorms once again. Expect scattered storms to develop by early afternoon and continue through much of the day. Lapse rates will be marginal today, ranging from around 5.2-5.7 C/KM along with very little flow. With light flow the main risk today will be heavy rainfall, but a strong storm or two cannot be ruled out. A frontal boundary will drift closer to the northern portions of the area tonight and this may help kick off a few storms across the Delta overnight. High temperatures will be cooler today, topping out around 90 degrees with overnight lows in the low 70s. /15/ Wednesday through Monday: Cooler than normal temperatures with above normal rain chances are expected Wednesday through Friday. A backdoor cold front will move through the CWA for the start of the weekend lowering rain chances in its wake. Temperatures will warm back to normal Sunday and Monday. Come Wednesday wl still have a tropical airmass in place with PWATs above two and a quarter inches. Our CWA will be in the weakness between a stout mid level high centered near the Four Corners region and a second a stout mid level high centered just off the southeast coast. The Four Corners high will expand a little eastward through Friday while the mid level high off the southeast coast weakens and allows upper level troughing to deepen down the east coast. This will help send a backdoor cold front into our northeast most zones Friday afternoon that looks to stall just south of our southern most zones by Saturday afternoon. In the wake of the cold front PWATs wl be knocked down below and inch and a half with surface dewpoints in the upper 50s to lower 60s over the northeast half of our CWA. Daytime heating of our moist airmass combined with lower heights Wednesday through Friday will lead to a decent coverage of storms each day. Rain chances will be more confined to our southern zones Saturday and Sunday. Temperatures will warm back to normal Sunday and Monday but Monday will also see a moisture return. Heat index values are not expected to be an issue until perhaps Monday afternoon over portions of our delta where peak heat index values may approach 105F again provided the deep moisture return occurs as anticipated. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 89 72 87 71 / 56 30 79 48 Meridian 90 72 89 71 / 50 25 77 40 Vicksburg 91 72 86 71 / 65 44 76 43 Hattiesburg 89 73 87 72 / 56 21 84 32 Natchez 90 72 86 71 / 53 44 75 37 Greenville 90 72 85 71 / 67 44 79 47 Greenwood 91 73 86 71 / 68 44 77 48 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 06/15/22
Hazardous weather outlook, Aug 9, 2:10 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 210 PM CDT Tue Aug 9 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 210 PM CDT Tue Aug 9 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday FLOODING THREAT...Limited TIMING...This afternoon through Wednesday Localized flash flooding due to heavy downpours will be possible through the daytime on Wednesday, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. NF && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Aug 9, 12:58 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
1258 PM CDT Tue Aug 9 2022
ARZ075-MSZ034-091830-
Chicot AR-Washington MS-
1258 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southern Chicot and
southwestern Washington Counties through 130 PM CDT...
At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chicot Junction, or near Lake Village, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Chicot Junction around 125 PM CDT.
Eudora around 130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3326 9145 3338 9121 3315 9100 3303 9133
TIME...MOT...LOC 1757Z 326DEG 9KT 3326 9131
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
NFSpecial weather statement, Aug 9, 1:03 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
103 PM CDT Tue Aug 9 2022
MSZ048-091830-
Hinds MS-
103 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern Hinds
County through 130 PM CDT...
At 103 PM CDT, Doppler radar was tracking a strong thunderstorm over
Edwards, or 12 miles west of Clinton, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3235 9069 3234 9063 3237 9064 3243 9045
3221 9034 3213 9065
TIME...MOT...LOC 1803Z 342DEG 7KT 3233 9055
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
NFSpecial weather statement, Aug 9, 1:12 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
112 PM CDT Tue Aug 9 2022
ARZ075-MSZ019-025-034-091900-
Chicot AR-Washington MS-Leflore MS-Sunflower MS-
112 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of east central Chicot,
southern Sunflower, west central Leflore and central Washington
Counties through 200 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holly Ridge, or 7 miles east of Leland, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Indianola around 140 PM CDT.
Inverness around 145 PM CDT.
Moorhead and Sunflower around 200 PM CDT.
Other locations impacted by this storm include Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3342 9034 3315 9100 3338 9121 3353 9082
3353 9076 3355 9076 3363 9054
TIME...MOT...LOC 1812Z 261DEG 15KT 3342 9077
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JNESpecial weather statement, Aug 9, 1:57 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
157 PM CDT Tue Aug 9 2022
MSZ019-025-091930-
Leflore MS-Sunflower MS-
157 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of east central
Sunflower and central Leflore Counties through 230 PM CDT...
At 157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Itta Bena, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Itta Bena around 200 PM CDT.
Quito around 205 PM CDT.
Money around 220 PM CDT.
Greenwood around 225 PM CDT.
Other locations impacted by this storm include Schlater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3376 9025 3374 9031 3372 9031 3370 9030
3369 9029 3370 9027 3374 9024 3372 9021
3361 9010 3361 9012 3360 9010 3351 9010
3342 9034 3363 9054 3377 9026
TIME...MOT...LOC 1857Z 263DEG 25KT 3354 9038
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:58 PM CDT | Special Weather Statement | JAN | Chicot | 32 min |
| Aug 9, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 49 min |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.